LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » buhner protocol and diahhrea??

 - UBBFriend: Email this page to someone!    
Author Topic: buhner protocol and diahhrea??
randibear
Honored Contributor (10K+ posts)
Member # 11290

Icon 1 posted      Profile for randibear     Send New Private Message       Edit/Delete Post   Reply With Quote 
has anyone doing the buhner protocol had a problem with diahhrea?

i am taking one pill each three times a day.

within an hour maybe 2 of the first dose in the morning i'm in the bathroom. then again an hour or so later.

i don't go the rest of the day but when i do, ugh.

can those herbs cause this?

--------------------
do not look back when the only course is forward

Posts: 12262 | From texas | Registered: Mar 2007  |  IP: Logged | Report this post to a Moderator
Vermont_Lymie
Frequent Contributor (1K+ posts)
Member # 9780

Icon 1 posted      Profile for Vermont_Lymie     Send New Private Message       Edit/Delete Post   Reply With Quote 
For me the buhner herbs do the opposite...

Try adding Stephania tincture if you can, it is a key part of his protocol. That is almost guaranteed to have the opposite effect.

Posts: 2557 | From home | Registered: Aug 2006  |  IP: Logged | Report this post to a Moderator
tosho
LymeNet Contributor
Member # 10191

Icon 1 posted      Profile for tosho     Send New Private Message       Edit/Delete Post   Reply With Quote 
I couldn't tolerate even 1/2 pill of resveratrol from Source Naturals that Buhner recommends - it caused diarrhea.

Whole herb japaneese knotweed (powdered) was ok for me (Plum Flower Brand).

--------------------
[Bb WB igm+] [B.henselae PCR+] [Chlamydia pneum.igm+igg+] [EBV igm-igg+]

Posts: 844 | From Poland | Registered: Sep 2006  |  IP: Logged | Report this post to a Moderator
minerva
LymeNet Contributor
Member # 20410

Icon 1 posted      Profile for minerva     Send New Private Message       Edit/Delete Post   Reply With Quote 
ive been taking the herbs for just 3 weeks. taking cat, sas, rest 2 caps three times a day i haven't experienced anything one way or the other. never know it that is good or bad:)

i believe carob powder can help with loose bowel movements.

Posts: 161 | From sonoma county | Registered: May 2009  |  IP: Logged | Report this post to a Moderator
Brussels
Frequent Contributor (5K+ posts)
Member # 13480

Icon 1 posted      Profile for Brussels     Send New Private Message       Edit/Delete Post   Reply With Quote 
Agree with Tosho, for me too, problems with REsveratrol (but less problems with whole herb).

in that case, I would just start with one by one to discover the culprit! If you take them all at once, it's hard to know which is causing what.

Posts: 6196 | From Brussels | Registered: Oct 2007  |  IP: Logged | Report this post to a Moderator
Keebler
Honored Contributor (25K+ posts)
Member # 12673

Icon 1 posted      Profile for Keebler     Send New Private Message       Edit/Delete Post   Reply With Quote 
-
Randi,

You said you are taking one pill 3 x day. Of each supplement? Or are you still just in the beginning stages with one single one?

If on the full protocol and taking one pill of each 3 x a day, try ot isolate which it may be. If just starting, you are liking taking only the andrographis. While that can certainly cause some stomach upset (and increased urination), I've not had it cause diarrhea. However you have a bowel condition, so that can change everything.

I suggest cutting your dose in half. If you are taking Smilax, that is the most likely of the group to do this. Smilax needs to be started very slowly.

I've never had this reaction but, if just once or twice, it may actually be a good thing to get stuff movin' on out. If any supplement - or food - triggers diarrhea all the time, be sure it's a good brand, the proper dose, back down to a smaller dose or avoid it, altogether.

We all have different reactions to even foods so it makes sense we all may have different reactions to supplements, too.

Yes, as minerva says, carob powder can help with loose bowel movements. Carob also helps to bind and move out endotoxins in the bowel. Too much can be too binding, so I find mixing it with smilax (sarsaparilla) provides the perfect balance.
-

Posts: 48021 | From Tree House | Registered: Jul 2007  |  IP: Logged | Report this post to a Moderator
merrygirl
Frequent Contributor (1K+ posts)
Member # 12041

Icon 1 posted      Profile for merrygirl     Send New Private Message       Edit/Delete Post   Reply With Quote 
dont you have cdiff? that could be bothering you.
hope it stops.

Posts: 3905 | From USA | Registered: May 2007  |  IP: Logged | Report this post to a Moderator
randibear
Honored Contributor (10K+ posts)
Member # 11290

Icon 1 posted      Profile for randibear     Send New Private Message       Edit/Delete Post   Reply With Quote 
hmmm, yeah, i had c. diff in december and was treated twice.

it's not bad. one mushy stool and then maybe some pieces later on in the day.

i'm taking one pill of each three times per day.

next week i'll start with two of each three times a day.

well at least i don't have the horrible burning abdominal pain and i've still got about three weeks of flagyl left.

--------------------
do not look back when the only course is forward

Posts: 12262 | From texas | Registered: Mar 2007  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.